MAUDE Adverse Event Report: STERILMED, INC.; CATHETER, RECORDING, ELECTRODE, REPROCESSED

STERILMED, INC.; CATHETER, RECORDING, ELECTRODE, REPROCESSED
Model Number BIOBD710DF282CT
Medical Device Problem Codes Material Separation (1562); Tear, Rip or Hole in Device Packaging (2385); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product analysis lab received the device for evaluation.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by sterilmed inc., or its employees that the report constitutes an admission that the product, sterilmed inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation ablation procedure with a reprocessed ez steer bi-directional cs deflectable catheter and upon opening the packaging, the catheter was discovered to be broken in half midway up the shaft.The shaft was completely broken midway up the catheter, including the plastic casing surrounding the catheter inside the packaging.Wires were fully exposed at the break point.Damaging was below the electrodes, so no lifted or sharp rings were seen.There was also some damage to the packaging as well.Outer box was damaged but didn't appear to be extreme enough to correlate with the catheter damage.The pouch seal was slightly torn where the catheter had snapped.Primary packaging was opened prior to getting access, and the catheter was immediately replaced.The procedure continued with no patient consequence.
 
Additional Manufacturer Narrative
Additional information was received.The d4.Expiration date 10-jan-2025 and h4.Device manufacture date on 10-jan-2024 were updated.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation ablation procedure with a reprocessed ez steer bi-directional cs deflectable catheter (biobd710df282ct/2205227) and upon opening the packaging, the catheter was discovered to be broken in half midway up the shaft, including the plastic casing surrounding the catheter inside the packaging.Wires were fully exposed at the break point.Damage was below the electrodes, so no lifted or sharp rings were seen.There was also some damage to the packaging as well.The device was returned to sterilmed for further evaluation.A non-sterile reprocessed ez steer bi-directional cs deflectable catheter was received contained in the decontamination bag.Upon receiving the device, visual inspection was performed, and the shaft of the catheter was inside the protective tube.The shaft along with the protective tube were severely damaged at 45 cm, the shaft was broken, the internal wires were exposed and damaged as well.One (1) kinked was found at 84 cm.The lot number of the device indicated it had been reprocessed one (1) time.The original packaging was not returned for analysis.Microscopic inspection on the damaged shaft indicated that the electrical wires were broken, and the borderlines of the shaft were stretched.The device history record for lot 2205227 was reviewed and there were no identified manufacturing deficiencies or internal actions ¿ the impacted product/all devices had passed all visual and functional criteria prior to distribution.The issue reported regarding the catheter being discovered to be broken in half midway up the shaft was confirmed based on the damaged condition of the catheter.With the limited information available, and lack of the original packaging, a root-cause to this failure cannot be determined; however, according to the risk documentation, a package integrity being compromised and a damaged device prior to use are potential failure modes that can occur due to inadequate shipping or storage environment that can lead to damages.Due to this, there is no indication that the issue encountered is a result of a defect inherently related to the manufacture of the device.The issues reported regarding the damaged pouch seal and packaging could not be evaluated since the components were not returned for evaluation.The kinked condition found on the distal shaft was not originally reported; the exact time of occurrence cannot be determined; however, it is considered to be related to the post-handling of the device; therefore, this is not considered related to the issue reported.As part of sterilmed's quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points during the manufacturing process to prevent damages and packaging deficiencies from leaving the facility.It should be noted that product failure is multifactorial.The instructions for use provide the following: before use, inspect the packaging.Do not use if open or damaged.Using aseptic technique, remove the catheter from its package and place it in a sterile working area.Inspect the catheter carefully for electrode integrity and overall condition.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).

Brand Name
NA
Common Device Name
CATHETER, RECORDING, ELECTRODE, REPROCESSED
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer (Section G)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19581501
Report Number2134070-2024-00013
Device Sequence Number19665202
Product Code NLH
UDI-Device Identifier10888551005920
UDI-Public10888551005920
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121158
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/10/2025
Device Model NumberBIOBD710DF282CT
Device Catalogue NumberBIOBD710DF282CT
Device Lot Number2205227
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2024
Supplement Date Received by Manufacturer06/21/2024
07/03/2024
Initial Report FDA Received Date06/21/2024
Supplement Report FDA Received Date06/24/2024
07/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown